Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Oct 9, 2021, 5:59 PM CDT for Dickey County, North Dakota. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2021, 5:59 PM CDT (22:59 UTC)
- Expired
- Oct 9, 2021, 6:15 PM CDT
- In force
- 16 min
- Issued by
- NWS Bismarck, ND
- Hail
- 0.00 in
- Wind
- 55
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 72 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
876
WWUS83 KBIS 092259
SPSBIS
Special Weather Statement
National Weather Service Bismarck ND
559 PM CDT Sat Oct 9 2021
NDZ051-092315-
Dickey ND-
559 PM CDT Sat Oct 9 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN DICKEY
COUNTY THROUGH 615 PM CDT...
At 559 PM CDT, a strong thunderstorm was located over Ludden, or 8
miles south of Oakes, moving northeast at 20 mph.
HAZARD...Wind gusts to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Oakes around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4593 9812 4608 9840 4628 9810 4628 9801
4593 9801
TIME...MOT...LOC 2259Z 215DEG 19KT 4602 9808
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
HARGROVEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Oct 9, 2:46 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 9, 2:46 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 246 PM CDT Sat Oct 9 2021 .SHORT TERM...(This evening through Sunday) Issued at 230 PM CDT Sat Oct 9 2021 Forecast highlights in the short term period will be ongoing showers and storms. Currently, upper level low over the western Dakotas with the associated sfc low/trough now over central South Dakota. Band of moderate to heavy rain from this morning has lifting into northern ND this afternoon, with the next round of showers and storms developing to our south and lifting north. Showers and a few isolated thunderstorms will develop and lift northward across western and central North Dakota over the next several hours, with precipitation chances ending across the west later this evening as the upper low moves east and stalls over eastern North Dakota. Wrap around showers will continue over central and eastern areas of the state through Sunday morning, eventually dissipating Sunday afternoon. SPC maintains a marginal risk for severe weather late this afternoon into the evening from far south central ND to across the southern James River Valley. This is where the environment may become supportive of a couple strong to marginally severe storms given sufficient instability and decent shear. The main risk with the stronger storms would be hail potentially up to the size of quarters. The southern James Valley is also where the heavier storm total rainfall is projected, possibly as high as 3-4 inches due to several rounds of t-storms. .LONG TERM...(Sunday night through Saturday) Issued at 230 PM CDT Sat Oct 9 2021 The passage of a large storm system highlights the extended period. A S/WV mid level ridge moves across the Northern Plains Sunday night through Monday, as a long wave trough amplifies across the western CONUS. As the trough digs southward, a deep upper level low develops across the Desert Southwest Monday night/early Tuesday, then ejects north/northeast into and through the region later on Tuesday and through the day Wednesday. WPC cluster analysis, ensemble means, and NBM all favor widespread moderate to heavy precipitation across the Northern Plains later in the day Tuesday and through Thursday morning. Still in question is the exact timing and placement of precipitation (differences remain amongst the GEFS/EC/Canadian ensemble means). Also still in question is precipitation type across the higher terrain of western ND as colder air is wrapped into the system. At this time it appears more of a rain/snow mix with perhaps some light snow accumulations on grassy surfaces in the AM hours of Wed and Thu, with guidance favoring my southwest. Strong winds will also be a factor as the sfc low deepens and moves north/northeast from central SD during the day Wednesday and through eastern ND Wed night. Flow aloft transitions to zonal for the end of the work week and into the following weekend, favoring dry weather and seasonal temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1205 PM CDT Sat Oct 9 2021 Widespread showers and a few thunderstorms will continue to overspread the state through the day. A few stronger storms will be possible this afternoon, mainly across far south central and into southeast ND. MVFR/IFR conditions will be present through the majority of the period at most terminals (KXWA and KMOT the exceptions), especially under any showers or storms. Periods of LIFR conditions will be possible through early to mid afternoon. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NH LONG TERM...NH AVIATION...NH
Hazardous weather outlook, Oct 9, 2:33 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 233 PM CDT Sat Oct 9 2021 NDZ037-046>048-050-051-101945- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 233 PM CDT Sat Oct 9 2021 This Hazardous Weather Outlook is for portions of south central North Dakota and southeast North Dakota. .DAY ONE...This Afternoon and Tonight Widespread showers with scattered thunderstorms are expected today. A few thunderstorms could be strong to severe with heavy rainfall and hail up to the size of quarters being the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ003>005-010>013-017>023-025-031>036-040>045-101945- Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-McKenzie- Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Golden Valley- Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant- Bowman-Adams-Sioux- 233 PM CDT Sat Oct 9 2021 /133 PM MDT Sat Oct 9 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Widespread showers with scattered thunderstorms are expected today. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001-002-009-101945- Divide-Burke-Williams- 233 PM CDT Sat Oct 9 2021 This Hazardous Weather Outlook is for portions of northwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Oct 9, 1:27 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
127 PM CDT SAT OCT 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HEAVY RAIN 4 S MANDAN 46.77N 100.88W
10/09/2021 M1.03 INCH MORTON ND NWS EMPLOYEE
REPORT FROM RETIRED NWS BISMARCK EMPLOYEE.
&&
NJHSpecial weather statement, Oct 9, 5:27 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Bismarck ND
527 PM CDT Sat Oct 9 2021
NDZ051-092300-
Dickey ND-
527 PM CDT Sat Oct 9 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN DICKEY
COUNTY THROUGH 600 PM CDT...
At 527 PM CDT, a strong thunderstorm was located 7 miles east of
Ellendale, moving east at 25 mph.
HAZARD...Wind gusts to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ludden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4594 9853 4615 9862 4625 9801 4594 9801
TIME...MOT...LOC 2227Z 252DEG 21KT 4596 9838
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
HARGROVESpecial weather statement, Oct 9, 5:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
559 PM CDT Sat Oct 9 2021
NDZ051-092315-
Dickey ND-
559 PM CDT Sat Oct 9 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN DICKEY
COUNTY THROUGH 615 PM CDT...
At 559 PM CDT, a strong thunderstorm was located over Ludden, or 8
miles south of Oakes, moving northeast at 20 mph.
HAZARD...Wind gusts to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Oakes around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4593 9812 4608 9840 4628 9810 4628 9801
4593 9801
TIME...MOT...LOC 2259Z 215DEG 19KT 4602 9808
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
HARGROVEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 5:27 PM CDT | Special Weather Statement | BIS | Dickey | 33 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.